Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 11, NWS Bismarck, ND

September 12, 201232 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 12, 2012, 2:11 PM MDT for 32 counties in North Dakota. It took effect at Sep 13, 2012, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 2:11 PM MDT (20:11 UTC)
In effect from
Sep 13, 2012, 2:00 AM MDT
Expired
Sep 13, 2012, 8:00 AM MDT
In force
6 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2678 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WWUS73 KBIS 122011
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT WED SEP 12 2012

...AREAS OF FROST WEST AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT
TONIGHT THROUGH EARLY THURSDAY MORNING...

.CLEARING SKIES...LIGHT WINDS...AND VERY DRY AIR WILL ALLOW 
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS WESTERN 
AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT THROUGH EARLY
THURSDAY MORNING...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS
SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR
PLANTS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130500-
/O.NEW.KBIS.FR.Y.0011.120913T0800Z-120913T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
311 PM CDT WED SEP 12 2012 /211 PM MDT WED SEP 12 2012/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY. 

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S THURSDAY
  MORNING.

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

TM
4 follow-up statements
500 
WWUS73 KBIS 122348
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CDT WED SEP 12 2012

...AREAS OF FROST WEST AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT
TONIGHT THROUGH EARLY THURSDAY MORNING...

.CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR OVERNIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS WESTERN AND
CENTRAL NORTH DAKOTA. AFTER MIDNIGHT THROUGH EARLY THURSDAY
MORNING...FROST IS POSSIBLE...ESPECIALLY IN LOW LYING AREAS.
PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE
OUTDOOR PLANTS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130800-
/O.CON.KBIS.FR.Y.0011.120913T0800Z-120913T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
648 PM CDT WED SEP 12 2012 /548 PM MDT WED SEP 12 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S THURSDAY 
  MORNING. 

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
WAA
912 
WWUS73 KBIS 130608
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
108 AM CDT THU SEP 13 2012

...AREAS OF FROST WEST AND CENTRAL THIS MORNING...

.MOSTLY CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA. FROST IS EXPECTED...ESPECIALLY
IN LOW LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST
DAMAGE TO SENSITIVE OUTDOOR PLANTS.


NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131400-
/O.CON.KBIS.FR.Y.0011.120913T0800Z-120913T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
108 AM CDT THU SEP 13 2012 /1208 AM MDT THU SEP 13 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S THIS THURSDAY 
  MORNING. 

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

HEINERT
180 
WWUS73 KBIS 131215
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
715 AM CDT THU SEP 13 2012

...AREAS OF FROST WEST AND CENTRAL EARLY THIS MORNING...

.A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FOR WESTERN AND
CENTRAL NORTH DAKOTA. PATCHY TO WIDESPREAD FROST WILL PERSIST
EARLY THIS MORNING...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS
SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR
PLANTS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131400-
/O.CON.KBIS.FR.Y.0011.000000T0000Z-120913T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
715 AM CDT THU SEP 13 2012 /615 AM MDT THU SEP 13 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES HAVE DROPPED INTO THE UPPER 20S TO MID 30S THIS MORNING.

* PATCHY TO WIDESPREAD FROST WILL PERSIST...ESPECIALLY IN LOW LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

KINNEY
175 
WWUS73 KBIS 131401
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
901 AM CDT THU SEP 13 2012

...FROST ADVISORY HAS EXPIRED...

.THE FROST ADVISORY FOR WEST AND CENTRAL NORTH DAKOTA HAS EXPIRED.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131515-
/O.EXP.KBIS.FR.Y.0011.000000T0000Z-120913T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
901 AM CDT THU SEP 13 2012 /801 AM MDT THU SEP 13 2012/

...FROST ADVISORY EXPIRED AT 9 AM CDT /8 AM MDT/ THIS MORNING...

THE FROST ADVISORY HAS EXPIRED FOR WEST AND CENTRAL NORTH DAKOTA
THIS MORNING.

$$
WAA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 12, 2:09 PM MDT, 2 minutes earlier.

Area forecast discussion, Sep 12, 2:09 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
309 PM CDT WED SEP 12 2012

.SHORT TERM...THIS AFTERNOON THROUGH THURSDAY NIGHT...

RED FLAG CONDITIONS WILL CONTINUE ACROSS WESTERN AND MOST OF CENTRAL
NORTH DAKOTA THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO TAPER
OFF AS THE BOUNDARY LAYER DECOUPLES AND SURFACE HIGH PRESSURE ENTERS
WESTERN NORTH DAKOTA AFTER SUNSET. THE COMBINATION OF DECREASING
WINDS...CLEAR SKIES...AND A VERY DRY AIR MASS IN PLACE (DEWPOINTS IN
THE 20S) SHOULD ALLOW FOR TEMPS TO RADIATE TO THE MID TO LOWER 30S
LATE TONIGHT/EARLY THURSDAY MORNING. PATCHY TO AREAS OF FROST ARE
EXPECTED TO DEVELOP AFTER 08Z THURSDAY...ESPECIALLY IN LOW-LYING
AREAS. AS A RESULT...ISSUED A FROST ADVISORY FOR ALL OF WESTERN AND
CENTRAL NORTH DAKOTA FROM 08Z-14Z THURSDAY.

EVEN THOUGH AFTERNOON MINIMUM RH VALUES ARE EXPECTED TO RANGE FROM
15 PERCENT WEST TO 25 PERCENT EAST THURSDAY...GRADIENT FLOW IS
EXPECTED TO BE WEAK AS HIGH PRESSURE MOVES ACROSS THE STATE. DUE TO
THE WEAK WINDS...NO FIRE WEATHER HEADLINES ARE NEEDED FOR THURSDAY.

LEE CYCLOGENESIS ACROSS THE CANADIAN ROCKIES WILL ALLOW FOR RETURN
FLOW TO DEVELOP ACROSS WESTERN NORTH DAKOTA THURSDAY NIGHT/EARLY
FRIDAY MORNING. OVERNIGHT LOWS SHOULD BE SLIGHTLY WARMER WITH LOWS
EXPECTED TO RANGE FROM THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY...

THE MAIN FORECAST ISSUES IN THE LONG TERM PERIOD ARE POTENTIALLY
CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY...AND POSSIBLY AGAIN ON
SATURDAY.

ON FRIDAY...AN EXITING SURFACE HIGH TO THE EAST AND DEVELOPING LOW
PRESSURE IN THE LEE OF THE ROCKIES WILL SET UP A SOUTHERLY FLOW
ACROSS THE REGION...WITH INCREASING WIND SPEEDS DURING THE DAY. A
WARMER DAY FRIDAY WITH HIGHS REACHING THE 80S WEST AND 75 TO 80 IN
CENTRAL NORTH DAKOTA. SEE THE FIRE WEATHER SECTION BELOW FOR FIRE
WEATHER CONCERNS.

ON SATURDAY...A VIGOROUS UPPER LEVEL AND SURFACE LOW WILL TRACK
ACROSS CENTRAL CANADA...WITH A TRAILING COLD FRONT MOVING ACROSS
NORTH DAKOTA DURING THE DAYTIME HOURS SATURDAY. THE STRONGER
DYNAMICS WILL KEEP MOST ENERGY AND CHANCES OF PRECIPITATION WELL TO
THE NORTH IN CANADA. AT THIS TIME IT IS UNCERTAIN HOW STRONG THE
SOUTHERLY WINDS WILL BE AHEAD OF THE FRONT...AND HOW STRONG THE
WINDS BEHIND THE FRONT WILL BE. SEE THE FIRE WEATHER SECTION BELOW
FOR FIRE WEATHER CONCERNS.

THE NEXT CHANCE OF RAIN SHOWERS LOOKS TO BE SUNDAY AND INTO SUNDAY
NIGHT AS AN UPPER LEVEL LOW/TROUGH MOVES THROUGH THE NORTHERN
PLAINS. A COOL DAY SUNDAY WITH HIGHS FROM THE 60S NORTH TO LOWER 70S
FAR SOUTH CENTRAL AND SOUTHEAST. EVEN COOLER MONDAY WITH HIGHS 55 TO
65.

MODERATING TEMPERATURES TUESDAY AND WEDNESDAY WITH HIGHS 60 TO LOWER
70S.

&&

.AVIATION...WEST TO NORTHWEST WINDS OF 20 TO 30 KNOTS OVER
NORTHERN TAF SITES KISN AND KMOT WITH GUSTS TO 35 KNOTS...AND
AROUND 20 KNOTS GUSTING TO 30 KNOTS OVER SOUTHERN TAF SITES
KDIK/KBIS/KJMS WILL BE THE MAIN CONCERN FOR AVIATION THE REST OF
THIS AFTERNOON. WINDS WILL DECREASE BY/AFTER 01Z...AND NORTHWEST
WINDS REACHING ONLY AROUND 10 KNOTS EXPECTED ON THURSDAY. VFR
CONDITIONS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA
THROUGH THE TAF PERIOD.

&&

.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA THROUGH THIS EVENING.
WESTERLY TO NORTHWESTERLY WIND GUSTS UP TO 40 MPH ARE EXPECTED
NORTH OF HIGHWAY 200. WIND GUSTS UP TO 35 MPH ARE EXPECTED SOUTH
OF HIGHWAY 200. WHILE WINDS WILL BE WEAKER ACROSS THE
SOUTHWEST...AROUND 15 MPH...RELATIVE HUMIDITY VALUES IN THE TEENS
ARE FORECAST FOR ALL AREAS.

ON FRIDAY...SOUTHERLY WINDS ARE FORECAST TO INCREASE TO 15 TO 20 MPH
WITH GUSTS POSSIBLY TO 25 MPH. MINIMUM RELATIVE HUMIDITY VALUES OF
10 TO 15 PERCENT IN THE WEST...AND 15 TO 20 PERCENT IN CENTRAL NORTH
DAKOTA. THE COMBINATION OF INCREASED WINDS AND LOW RELATIVE
HUMIDITY...ALONG WITH DRY PASTURES...WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON INTO EARLY EVENING. THUS A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR FAR WESTERN AND FAR SOUTH CENTRAL
NORTH DAKOTA...NAMELY FROM DIVIDE TO BOWMAN TO SIOUX
COUNTIES...INCLUDING DUNN AND STARK TO GRANT.

ON SATURDAY...A COLD FRONTAL PASSAGE DURING THE DAYTIME ON SATURDAY
WILL BRING A WIND SWITCH FROM SOUTH TO NORTHWEST WINDS. AT THIS TIME
THE STRENGTH OF THE WINDS IS IN QUESTION. HIGH TEMPERATURES ARE
FORECAST TO BE IN THE 80S...WITH MINIMUM RELATIVE HUMIDITY FROM 10
TO 20 PERCENT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. AT THIS TIME
THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP WITH THIS FRONT. A
PRELIMINARY LOOK AT THE FIRE DANGER INDEX WOULD BRING A VERY HIGH
VALUE TO DIVIDE...WILLIAMS...AND MCKENZIE COUNTIES...WITH A HIGH
FIRE DANGER INDEX VALUE TO MOST OF THE REST OF THE STATE. DUE TO
UNCERTAINTY WITH WIND SPEEDS...WILL NOT ISSUE A FIRE WEATHER WATCH
FOR SATURDAY...BUT WILL RE-EVALUATE IN THE NEXT DAY OR SO.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/
THURSDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-
051.

RED FLAG WARNING UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR
NDZ001>005-009>013-017>023-025-031>037-040>045.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NDZ001-009-017-018-031>033-040>045.

&&

TM...SHORT TERM
JV...LONG TERM/AVIATION
Hazardous weather outlook, Sep 12, 12:01 PM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
101 PM CDT WED SEP 12 2012

NDZ001>005-009>013-017>023-025-031>037-040>045-131815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
101 PM CDT WED SEP 12 2012 /1201 PM MDT WED SEP 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED FIRE DANGER CONDITIONS ARE FORECAST THIS AFTERNOON ACROSS
WEST AND MOST OF NORTH CENTRAL NORTH DAKOTA. A RED FLAG WARNING
HAS BEEN ISSUED.

TEMPERATURES NEAR FREEZING ARE EXPECTED LATER TONIGHT ACROSS ALL
OF WEST AND CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED FIRE DANGER MAY RETURN FRIDAY AS TEMPERATURES WARM INTO
THE 70S TO AROUND 80 AND LOW HUMIDITY REMAINS. THERE IS NO WATCH
OUT AT THIS TIME.

TEMPERATURES IN THE MID TO UPPER 30S ARE EXPECTED AGAIN FRIDAY
MORNING...WHICH MAY LEAD TO PATCHY FROST DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ046>048-050-051-131815-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
101 PM CDT WED SEP 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH FIRE DANGER WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL
AND SOUTHEASTERN NORTH DAKOTA. HOWEVER...RED FLAG CONDITIONS ARE
NOT EXPECTED THIS AFTERNOON.

TEMPERATURES NEAR FREEZING ARE EXPECTED LATER TONIGHT ACROSS ALL
OF WEST AND CENTRAL NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES IN THE MID TO UPPER 30S ARE EXPECTED AGAIN FRIDAY
MORNING...WHICH MAY LEAD TO PATCHY FROST DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:11 PM MDTFire Weather WatchBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 7 more37 hr

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.